Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An integral identity with applications in orthogonal polynomials

Author: Yuan Xu
Journal: Proc. Amer. Math. Soc. 143 (2015), 5253-5263
MSC (2010): Primary 33C45, 33C50, 42C10
Published electronically: April 14, 2015
MathSciNet review: 3411143
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For $ \boldsymbol {\large {\lambda }} = (\lambda _1,\ldots ,\lambda _d)$ with $ \lambda _i > 0$, it is proved that

$\displaystyle \prod _{i=1}^d \frac { 1}{(1- r x_i)^{\lambda _i}} = \frac {\Gamm... ...ert\boldsymbol {\large {\lambda }}\vert}} \prod _{i=1}^d u_i^{\lambda _i-1} du,$    

where $ \mathcal {T}^d$ is the simplex in homogeneous coordinates of $ \mathbb{R}^d$, from which a new integral relation for Gegenbauer polynomials of different indexes is deduced. The latter result is used to derive closed formulas for reproducing kernels of orthogonal polynomials on the unit cube and on the unit ball.

References [Enhancements On Off] (What's this?)

  • [1] Richard Askey, Orthogonal polynomials and special functions, Society for Industrial and Applied Mathematics, Philadelphia, PA, 1975. MR 0481145 (58 #1288)
  • [2] Kendall E. Atkinson, An introduction to numerical analysis, 2nd ed., John Wiley & Sons, Inc., New York, 1989. MR 1007135 (90m:65001)
  • [3] Feng Dai and Yuan Xu, Cesàro means of orthogonal expansions in several variables, Constr. Approx. 29 (2009), no. 1, 129-155. MR 2465293 (2010b:33014),
  • [4] Charles F. Dunkl and Yuan Xu, Orthogonal polynomials of several variables, Encyclopedia of Mathematics and its Applications, vol. 81, Cambridge University Press, Cambridge, 2001. MR 1827871 (2002m:33001)
  • [5] George Gasper, Positive sums of the classical orthogonal polynomials, SIAM J. Math. Anal. 8 (1977), no. 3, 423-447. MR 0432946 (55 #5925)
  • [6] Tom Koornwinder, The addition formula for Jacobi polynomials and spherical harmonics, SIAM J. Appl. Math. 25 (1973), 236-246. Lie algebras: applications and computational methods (Conf., Drexel Univ., Philadelphia, PA, 1972). MR 0346212 (49 #10938)
  • [7] Zhongkai Li and Yuan Xu, Summability of product Jacobi expansions, J. Approx. Theory 104 (2000), no. 2, 287-301. MR 1761903 (2001i:42048),
  • [8] H. M. Srivastava and Per W. Karlsson, Multiple Gaussian hypergeometric series, Ellis Horwood Series: Mathematics and its Applications, Ellis Horwood Ltd., Chichester; Halsted Press [John Wiley & Sons, Inc.], New York, 1985. MR 834385 (87f:33015)
  • [9] Gábor Szegő, Orthogonal polynomials, 4th ed., American Mathematical Society, Providence, R.I., 1975. American Mathematical Society, Colloquium Publications, Vol. XXIII. MR 0372517 (51 #8724)
  • [10] Yuan Xu, Christoffel functions and Fourier series for multivariate orthogonal polynomials, J. Approx. Theory 82 (1995), no. 2, 205-239. MR 1343834 (96h:42021),
  • [11] Yuan Xu, Orthogonal polynomials for a family of product weight functions on the spheres, Canad. J. Math. 49 (1997), no. 1, 175-192. MR 1437206 (98g:33017),
  • [12] Yuan Xu, Summability of Fourier orthogonal series for Jacobi weight on a ball in $ {\bf R}^d$, Trans. Amer. Math. Soc. 351 (1999), no. 6, 2439-2458. MR 1475698 (99i:42040),

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 33C45, 33C50, 42C10

Retrieve articles in all journals with MSC (2010): 33C45, 33C50, 42C10

Additional Information

Yuan Xu
Affiliation: Department of Mathematics, University of Oregon, Eugene, Oregon 97403-1222

Keywords: Gegenbauer polynomials, orthogonal polynomials, several variables, reproducing kernel
Received by editor(s): April 3, 2014
Received by editor(s) in revised form: April 23, 2014, and September 11, 2014
Published electronically: April 14, 2015
Additional Notes: This work was supported in part by NSF Grant DMS-1106113
Communicated by: Walter Van Assche
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society